Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 28, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 3, 1994, 6:54 PM EDT for Martin County, Okeechobee County, Florida. It was in force for 51 min.
The area
The counties it named.
The facts
- Issued
- May 3, 1994, 6:54 PM EDT (22:54 UTC)
- Expired
- May 3, 1994, 7:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
Counties Martin County, FL, Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 98 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KMLB 032255 RRA SVRMLB FLC085-093-032345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 654 PM EDT TUE MAY 3 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 745 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST FLORIDA ...MARTIN COUNTY...OKEECHOBEE COUNTY AT 653 PM...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF FT DRUM. ANOTHER SEVERE THUNDERSTORM EXTENDED FROM INDIANTOWN EASTWARD TO THE COAST TO NEAR HOBE SOUND. THE STORMS WERE MOVING NORTHEAST AT 10 MPH. THESE STORMS WILL LIKELY CONTAIN LARGE DAMAGING HAIL...VERY HEAVY RAINFALL...GUSTY DAMAGING WINDS. TAKE SHELTER NOW. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:18 PM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, May 3, 2:18 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 210 PM EDT TUE MAY 3 1994 LATEST SWOMCD HAS REINFORCED MY THINKING. ATMSPHR UNSTBL OVR C FL...BUT THIS AM ANALYSIS SHOWS UPR DFLNC FROM S MS ACRS N FL PNHNDL. THIS IN VICINITY OF ADVCTN OF CLDR AIR AXIS 5OO MB FROM JAN TO TBW. MIN VALS TO -14 DEG C. ALTHOUGH DYNAMICS NOT OVRLY IMPRSSV OUR AREA... CAN NOT RULE OUT EFFECTS OF 75 + KT WINDS 300 MB ABOVE. BNDRY INTERACT IN LOW LVLS MAY BE SUFFICIENT TO AID IN LO LVL INFLOW FOR FEW SVR. VIL VALS ALREADY ABOVE 50 KG/M2 WITH TRW WCFL. @1...VOLUSIA @2...LAKE SEMINOLE ORANGE OSCEOLA @3...BREVARD INDIAN RIVER OKEECHOBEE MARTIN ST LUCIE MCO 069/089 068/087 068 442 DAB 067/088 0660/084 067 442 MLB 072/087 070/086 070 442 MLB...NONE RES
In the hours before
Special weather statement, May 3, 3:13 PM EDT, 3 hours 41 minutes before
FLZ040-032015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 313 PM EDT TUE MAY 3 1994 ...STRONG THUNDERSTORM OVER SOUTHERN MARION COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG TUNDERSTORM 5 MILES SOUTH OF OCALA MOVING NORTHEAST AT 15 MPH. A MARION COUNTY STORM SPOTTER REPORTED 0.78 INCHES OF RAIN IN A HALF AN HOUR AND PEA SIZE HAIL WITH THIS STORM. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, May 3, 3:14 PM EDT, 3 hours 40 minutes before
FLZ040-032015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 313 PM EDT TUE MAY 3 1994 ...STRONG THUNDERSTORM OVER SOUTHERN MARION COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG TUNDERSTORM 5 MILES SOUTH OF OCALA MOVING NORTHEAST AT 15 MPH. A MARION COUNTY STORM SPOTTER REPORTED 0.78 INCHES OF RAIN IN A HALF AN HOUR AND PEA SIZE HAIL WITH THIS STORM. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...PDARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, May 3, 4:25 PM EDT, 2 hours 29 minutes before
FLZ045-053-032130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 425 PM EDT TUE MAY 3 1994 ...DEVELOPMENT OF STRONG THUNDERSTORMS POSSIBLE ACROSS ORANGE AND OSCEOLA COUNTIES... AT 420 PM...WEATHER RADAR AT MELBOURNE INDICATED STRONG THUNDERSTORMS FROM LAKE APOPKA TO JUST WEST OF EPCOT. AS THESE THUNDERSTORMS MOVE EAST AT 10 MPH SHOULD CONTINUE TO INCREASE IN INTENSITY. RESIDENTS OF ORANGE COUNTY AND OSCEOLA COUNTIES SHOULD BE PREPARED FOR HAIL...DEADLY LIGHTNING AND EXTREMELY HEAVY RAINFALL.
Special weather statement, May 3, 4:25 PM EDT, 2 hours 29 minutes before
FLZ045-053-032130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 425 PM EDT TUE MAY 3 1994 ...DEVELOPMENT OF STRONG THUNDERSTORMS POSSIBLE ACROSS ORANGE AND OSCEOLA COUNTIES... AT 420 PM...WEATHER RADAR AT MELBOURNE INDICATED STRONG THUNDERSTORMS FROM LAKE APOPKA TO JUST WEST OF EPCOT. AS THESE THUNDERSTORMS MOVE EAST AT 10 MPH SHOULD CONTINUE TO INCREASE IN INTENSITY. RESIDENTS OF ORANGE COUNTY AND OSCEOLA COUNTIES SHOULD BE PREPARED FOR HAIL...DEADLY LIGHTNING AND EXTREMELY HEAVY RAINFALL.
Special weather statement, May 3, 5:01 PM EDT, 1 hour 53 minutes before
FLZ059-032205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 501 PM EDT TUE MAY 3 1994 ...STRONG THUNDERSTORM JUST WEST OF WALTON... AT 500 PM...WEATHER RADAR AT MELBOURNE INDICATED A STRONG THUNDERSTORM OVER ST. LUCIE COUNTY FROM WHITE CITY TO WALTON. THE THUNDERSTORM MOVING LITTLE. SMALL HAIL...VERY HEAVY RAINFALL AND FREQUENT LIGHTNING ARE LIKELY WITH THIS STORM. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. SPRATT
Special weather statement, May 3, 5:02 PM EDT, 1 hour 52 minutes before
FLZ059-032205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 501 PM EDT TUE MAY 3 1994 ...STRONG THUNDERSTORM JUST WEST OF WALTON... AT 500 PM...WEATHER RADAR AT MELBOURNE INDICATED A STRONG THUNDERSTORM OVER ST. LUCIE COUNTY FROM WHITE CITY TO WALTON. THE THUNDERSTORM MOVING LITTLE. SMALL HAIL...VERY HEAVY RAINFALL AND FREQUENT LIGHTNING ARE LIKELY WITH THIS STORM. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. SPRATT
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:45 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 60 min |
| May 3, 3:24 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 36 min |
| May 3, 3:35 PM EDT | Severe Thunderstorm Warning | MLB | Flagler | 55 min |
| May 3, 4:28 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 29 min |
| May 3, 4:28 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 62 min |
| May 3, 4:50 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 40 min |
| May 3, 4:54 PM EDT | Severe Thunderstorm Warning | MLB | Flagler | 66 min |
| May 3, 5:33 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 42 min |
| May 3, 5:59 PM EDT | Severe Thunderstorm Warning | MLB | Palm Beach | 61 min |
| May 3, 6:01 PM EDT | Severe Thunderstorm Warning | MLB | Flagler | 29 min |
| May 3, 6:19 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 41 min |
| May 3, 6:48 PM EDT | Tornado Warning | MLB | Volusia | 42 min |
| May 3, 6:58 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Osceola | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.